Alert archive / Texas / Flash Flood Warnings in 2007

Flash Flood Warning 46, NWS San Angelo, TX

May 15, 2007Brown County, Callahan County, Coleman County, Texas

NWS San Angelo, TX issued this flash flood warning at May 15, 2007, 3:48 PM CDT for Brown County, Callahan County, Coleman County, Texas. It took effect at May 15, 2007, 3:56 PM CDT. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 15, 2007, 3:48 PM CDT (20:48 UTC)
In effect from
May 15, 2007, 3:56 PM CDT
Expired
May 15, 2007, 7:45 PM CDT
In force
4 hr
Issued by
NWS San Angelo, TX
Area
Whole counties

Counties Brown County, TX, Callahan County, TX, Coleman County, TX

The radar

The Dyess AFB radar (KDYX), 66 km from the middle of the area, began a volume at 20:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 8.8 hours before the alert went out and 211 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2007-05-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 155 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2007-05-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -44 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
155 J/kg
Mixed-layer CIN
-161 J/kg
Mixed-layer LCL
1593 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
-44 m²/s²
0-3 km storm-relative helicity
5 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KSJT 152056
FFWSJT
TXC049-059-083-160045-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN ANGELO TX
348 PM CDT TUE MAY 15 2007

THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SOUTHERN CALLAHAN COUNTY IN NORTH CENTRAL TEXAS
  NORTHERN COLEMAN COUNTY IN NORTH CENTRAL TEXAS
  NORTHWESTERN BROWN COUNTY IN NORTH CENTRAL TEXAS

* UNTIL 745 PM CDT

* AT 346 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
THUNDERSTORMS PRODUCING HEAVY RAIN ACROSS SOUTHERN CALLAHAN COUNTY.  
STORMS CONTINUE TO DEVELOP AND MOVE ACROSS THIS AREA PRODUCING AS 
MUCH AS ONE TO TWO INCHES OF RAIN IN A SHORT PERIOD OF TIME.  MUCH 
OF THE AREA IS SATURATED FROM EARLIER RAINS...SO FLOODING OF LOW 
WATER CROSSINGS AND LOW LYING AREAS IS EXPECTED.  AN ADDITIONAL ONE 
TO TWO INCHES OF RAIN OVER THE NEXT COUPLE OF HOURS IS POSSIBLE IN 
THE WARNED AREA.

* EXCESSIVE RUNOFF FROM THE HEAVY RAIN WILL COLLECT IN PECAN BAYOU 
AND ITS TRIBUTARIES AND FLOW TOWARD COLEMAN AND BROWN COUNTIES.  
EXPECT FLOODING OF SMALL CREEKS AND STREAMS...COUNTRY ROADS...AS 
WELL AS FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE 
ROADWAY. WHEN ENCOUNTERING FLOODED ROADS MAKE THE SMART 
CHOICE...TURN AROUND...DONT DROWN.

LAT...LON 3216 9964 3199 9965 3181 9920 3193 9898
      3209 9912 3215 9915 3224 9921 3234 9943
      3237 9963

$$
1 follow-up statement
000 
WGUS74 KSJT 160002
FFSSJT

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
701 PM CDT TUE MAY 15 2007

TXC049-059-083-160011-
CALLAHAN TX-COLEMAN TX-BROWN TX-
701 PM CDT TUE MAY 15 2007

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR NORTHWESTERN
BROWN...NORTHERN COLEMAN AND SOUTHERN CALLAHAN COUNTIES...

THE HEAVY RAIN HAS ENDED ACROSS THE AREA.

LAT...LON 3216 9964 3199 9965 3181 9920 3193 9898
      3209 9912 3215 9915 3224 9921 3234 9943
      3237 9963

$$

21

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Angelo, TX wrote its last area forecast discussion before this flash flood warning went out at May 15, 3:30 PM CDT, 18 minutes earlier.

Area forecast discussion, May 15, 3:30 PM CDT, 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN ANGELO TX
330 PM CDT TUE MAY 15 2007

.SHORT TERM...
COLD FRONT HAS CLEARED THE BIG COUNTRY THIS AFTERNOON AND HAS
JUST REACHED A SAN ANGELO TO CROSS PLAINS LINE. THUNDERSTORM
DEVELOPMENT NOTED ALONG THE FRONTAL BOUNDARY AS IT MOVED SOUTH OF
ABILENE WITH A REPORT OF A LAND SPOUT NEAR BUFFALO GAP JUST AFTER
NOON...WITH VERY HEAVY RAIN IN THE AREA SINCE THEN. GOOD CHANCE OF
FURTHER DEVELOPMENT LATER THIS AFTERNOON AS THE FRONTAL BOUNDARY
CONTINUES TO MOVE SOUTH WITH THE BEST CHANCE ALONG AND JUST NORTH
OF THE BOUNDARY.

NATIONALLY...BROAD UPPER TROUGH EXTENDS ACROSS THE EASTERN HALF
OF THE NATION WITH AN UPPER RIDGE AXIS ALONG THE SPINE OF THE
ROCKIES. 850MB HIGH WILL BUILD INTO THE SOUTHERN PLAINS THROUGH
THE REMAINDER OF THE WEEK WITH THE BEST MOISTURE ON ITS SOUTHERN
AND WESTERN PERIPHERY ACROSS WEST TEXAS AND NORTH INTO NEW MEXICO.
MODELS SHOWING SOME UPPER DISTURBANCES IN THE BASE OF THE WESTERN
RIDGE OVER NEW MEXICO WHICH WILL KEEP THE CHANCE OF RAINFALL
PRIMARILY WEST OF THE FORECAST AREA...WILL KEEP A CHANCE OF
RAINFALL OVER OUR WESTERN COUNTIES AT LEAST TROUGH THE END OF THE
WEEK.

.LONG TERM...
MODELS HAVE UPPER DISTURBANCES MOVING EAST IN THE FLOW ALOFT THIS
WEEKEND AS THE UPPER LEVEL RIDGE BEGINS TO BREAK DOWN IN ADVANCE
OF THE NEXT UPPER LEVEL SYSTEM. GIVEN INHERENT UNCERTAINTY OF THE
STRENGTH...LOCATION AND TIMING ASSOCIATED WITH ANY UPPER WAVE
ACTION...HAVE LEFT THE FORECAST DRY. THE NEXT UPPER LEVEL SYSTEM
SHOULD AFFECT THE AREA BEGINNING MIDWEEK AS THE NEXT FRONTAL
BOUNDARY MOVES INTO NORTHERN TEXAS.

&&

.PRELIMINARY POINT TEMPS/POPS...
ABILENE 	 57  71  52  68 /  30  20  30  20
SAN ANGELO 	 59  74  54  70 /  30  30  30  30
JUNCTION 	 61  79  57  74 /  30  30  20  30

&&

.SJT WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

99/15
Hazardous weather outlook, May 15, 2:32 PM CDT, 1 hour 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN ANGELO TX
232 PM CDT TUE MAY 15 2007

TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-161945-
FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO-
CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD-
TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE-
MASON-
232 PM CDT TUE MAY 15 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. HOWEVER...LOOK FOR
THUNDERSTORMS TO CONTINUE THIS AFTERNOON AND TONIGHT ACROSS WEST
CENTRAL TEXAS. SOME OF THE THUNDERSTORMS MAY PRODUCE BRIEF HEAVY
RAINFALL.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. HOWEVER...THE
POTENTIAL FOR THUNDERSTORMS WILL CONTINUE ACROSS MOST OF WEST
CENTRAL TEXAS THROUGH THE END OF THIS WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

23/HUBER

The office that day

Everything else NWS San Angelo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 15, 2:59 PM CDTFlash Flood WarningSJTTaylor6 hr

Nearby

Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.